Tags

Type your tag names separated by a space and hit enter

Permanent lesion to the corticospinal tract after therapy with capecitabine.
BMJ Case Rep 2019; 12(9)BC

Abstract

Capecitabine is an oral fluoropyrimidine used to treat solid tumours such as colorectal and breast cancer. A rare but severe side effect is capecitabine-induced leukoencephalopathy, including bilateral lesion to the corticospinal tract. However, neurological symptoms due to capecitabine treatment are usually reported to be reversible after discontinuation of capecitabine. Here, we present the case of a patient with bilateral degeneration of the corticospinal tract and progressive spastic tetraplegia after chemotherapy with capecitabine mimicking primary lateral sclerosis. Although therapy with capecitabine was ended, symptoms substantially worsened over the following years and the patient finally died from aspiration pneumonia almost 3 years after the application of capecitabine.

Authors+Show Affiliations

Department of Neurology, University Hospital Schleswig-Holstein, Lübeck, Germany.Department of Neurology, University Hospital Schleswig-Holstein, Lübeck, Germany.Department of Neurology, University Hospital Schleswig-Holstein, Lübeck, Germany.Department of Neurology, University Hospital Schleswig-Holstein, Lübeck, Germany.

Pub Type(s)

Journal Article

Language

eng

PubMed ID

31537598

Citation

Wagner-Altendorf, Tobias A., et al. "Permanent Lesion to the Corticospinal Tract After Therapy With Capecitabine." BMJ Case Reports, vol. 12, no. 9, 2019.
Wagner-Altendorf TA, Heldmann M, Hanssen H, et al. Permanent lesion to the corticospinal tract after therapy with capecitabine. BMJ Case Rep. 2019;12(9).
Wagner-Altendorf, T. A., Heldmann, M., Hanssen, H., & Münte, T. F. (2019). Permanent lesion to the corticospinal tract after therapy with capecitabine. BMJ Case Reports, 12(9), doi:10.1136/bcr-2019-231248.
Wagner-Altendorf TA, et al. Permanent Lesion to the Corticospinal Tract After Therapy With Capecitabine. BMJ Case Rep. 2019 Sep 18;12(9) PubMed PMID: 31537598.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Permanent lesion to the corticospinal tract after therapy with capecitabine. AU - Wagner-Altendorf,Tobias A, AU - Heldmann,Marcus, AU - Hanssen,Henrike, AU - Münte,Thomas F, Y1 - 2019/09/18/ PY - 2019/9/21/entrez KW - Chemotherapy KW - Malignant Disease And Immunosuppression KW - Motor Neurone Disease KW - Neurology (drugs And Medicines) JF - BMJ case reports JO - BMJ Case Rep VL - 12 IS - 9 N2 - Capecitabine is an oral fluoropyrimidine used to treat solid tumours such as colorectal and breast cancer. A rare but severe side effect is capecitabine-induced leukoencephalopathy, including bilateral lesion to the corticospinal tract. However, neurological symptoms due to capecitabine treatment are usually reported to be reversible after discontinuation of capecitabine. Here, we present the case of a patient with bilateral degeneration of the corticospinal tract and progressive spastic tetraplegia after chemotherapy with capecitabine mimicking primary lateral sclerosis. Although therapy with capecitabine was ended, symptoms substantially worsened over the following years and the patient finally died from aspiration pneumonia almost 3 years after the application of capecitabine. SN - 1757-790X UR - https://www.unboundmedicine.com/medline/citation/31537598/Permanent_lesion_to_the_corticospinal_tract_after_therapy_with_capecitabine L2 - https://casereports.bmj.com/cgi/pmidlookup?view=long&pmid=31537598 DB - PRIME DP - Unbound Medicine ER -